I rarely feel hungry and get a full feeling in my stomach and I experience diarrhea.
Hello, I am a 44-year-old woman taking Synthroid for thyroid and a pill to help control my bladder (can’t think of its name). For the last month, I have had problems after eating. I rarely feel hungry and get a full feeling in my stomach after just a few bites. 40 – 60 minutes after eating a meal, I have to run to the bathroom and have diarrhea. Sometimes, I have to go back to the bathroom and have more loose stool. Will just taking fiber help this or is there something more serious happening?
@brielle Hello, it can either be attributed to a gastrointestinal issue or to your thyroid medication. Early satiation and diarrhea are symptoms related to gastrointestinal pathology and can be due to something benign such as irritable bowel syndrome (IBS). Rarely, it can be an indication of gastrointestinal malignancy. If it turns out you do have irritable bowel syndrome, then taking fiber may help. More likely, your gastrointestinal symptoms are due to an excess of thyroid hormone in your body due to Synthroid. Excess thyroid hormone will mimic the symptoms of hyperthyroidism such as rapid heart rate, diarrhea, excessive feelings of warmth, etc. A simple blood test will tell you if your levels are appropriate. Oftentimes, diet changes, changes in metabolism, or the addition of new medications can alter the metabolism of existing drugs such as Synthroid. Therefore, you should also return to the doctor who prescribed your Synthroid and be evaluated for your symptoms there and if need-be, have your medication adjusted.